I'm a 27 y/o female who has battled hormonal cystic acne for 13 years mainly on my chin & jaw line area. A few months ago it got really bad after I moved 4,000 miles away from home. I finally seen a derm who basically told me that we can be as aggressive as we want & she brought up accutane. I've read & heard bad things about it & I didn't want to go on Birth Control as it's already bad for you body. Anyhow, I decided against accutane and started on a round of Doxycycline Hyclate 150mg a day. At first it broke me out but I noticed it starting to get better. Fast forward 4 months & here I am again with my hormones raging & my cysts coming back. It's not horrible or all over my face, it mainly resides on my chin but they get big enough & painful enough where I don't even wanna leave the house. I saw my derm again yesterday & this time she really feels like accutane is my last & pretty much only option. "It'll be life changing for you, you're the perfect candidate" so I called my PCP & had her prescribe me some birth control pills & I am going in this afternoon for my 1st of 2 pregnancy tests before I can start on accutane. I've read an equal amount of good & bad reviews & am battling myself so much as to what I should do. At this point in my life I am just tired of hiding away every time a new cyst pops up and no matter what I do, it always comes back... Help! :(
As you know, the major concern with Isotretinoin is being/getting pregnant. It is my understanding that it is recommended that you use two forms of birth control while on it. I think Isotretinoin is worse for you than birth control, but if you are on Isotretinoin briefly, you should be OK. Then you can get off the BC and the acne med.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Jan 2013 • 1 answer
Posted 13 Jul 2016 • 0 answers
Posted 1 Feb 2017 • 0 answers
Isotretinoin - I am 70 years old female. I always had problem with facial skin, but never as bad as?
Posted 28 Oct 2017 • 1 answer
Posted 20 Jan 2018 • 0 answers